Ohio, 2012Winter Weather in Ohio, February 4, 2012
February 4, 2012 · NWS IWX · 2 events in 2 counties and zones
A narrow band of heavy wet snow impacted portions of northwest Ohio during the morning hours of February 4th as a deepening frontal boundary set up over the area. Snowfall amounts ranged between 2 and 5 inches.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A narrow band of heavy wet snow impacted portions of northwest Ohio during the morning hours of February 4th as a deepening frontal boundary set up over the area. Snowfall amounts ranged between 2 and 5 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Feb 4, 1:43 AM EST, 1 hour 17 minutes earlier.
Area forecast discussion, Feb 4, 1:43 AM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
143 AM EST SAT FEB 4 2012
.AVIATION...
A BAND OF MAINLY SNOW WAS DEVELOPING OUT AHEAD OF A LARGE SYSTEM
EJECTING OUT OF THE CENTRAL PLAINS. THE BAND SHOULD CONTINUE TO
DEVELOP VERY CLOSE TO BOTH SBN AND FWA TERMINALS. THICKNESSES WERE
NEAR THE RAIN/SNOW THRESHHOLD...BUT OVERALL SHOULD SEE CONDITIONS
DETERIORATE EARLY IN THE TAF PERIOD. THERE IS A BETTER CHANCE FOR
MORE OF A SNOW MIXTURE FARTHER NORTH.
&&
.PREV DISCUSSION... /ISSUED 306 PM EST FRI FEB 3 2012/
SHORT TERM.../TONIGHT THROUGH SATURDAY NIGHT/
MID LEVEL THETA-E ADVECTION/FGEN/CONVERGENCE AHEAD OF DEEP LOW OVER
KS WILL SPREAD INTO OUR CWA LATE TONIGHT AND EARLY SAT. BAND OF
RAIN ASSOCIATED WITH THESE FEATURES ACROSS ERN MO/SRN SW IA SHOULD
SPREAD ENE INTO SRN PORTION OF OUR CWA LATE TONIGHT AND SATURDAY
MORNING. STRENGTHENING NW FLOW ALOFT ACROSS THE GRTLKS THIS
WEEKEND WILL SHUNT DEEP MOISTURE MOVG INTO OUR AREA E-SE AND SHEAR
OUT SRN STREAM UPR LOW AS IT APPROACHES...BUT STILL SUFFICIENT
MOISTURE/FORCING TO KEEP A CHC OF PRECIP GOING ACROSS SRN ZONES
SAT NGT. PTYPE SHOULD MAINLY BE RAIN BUT BUFR SOUNDINGS...MAINLY
GFS SUGGEST EVAPORATIONAL COOLING ALONG LEADING EDGE OF THE
PRECIP MAY RESULT IN SOME SNOW/SLEET LATE TNGT AND SATURDAY
MORNING. LITTLE OR NO ACCUM EXPECTED AS LOW LEVEL DRY ENE FLOW
SHOULD KEEP PRECIP AMOUNTS LIGHT ACROSS NERN PORTION OF CWA. SOME
SNOW ALSO PSBL LATE SATURDAY NIGHT AS CAA DVLPS... BUT AGAIN
EXPECT LITTLE OR NO ACCUM.
FOLLOWED CONSENSUS MOS GUIDANCE TONIGHT AND SAT NGT... BUT LEANED
TOWARD COOLER END OF MOS SUITE FOR HIGHS TOMORROW WITH CONSIDERABLE
CLOUDS ACROSS THE ENTIRE AREA AND SOME PRECIP LIKELY SOUTH.
LONG TERM.../SUNDAY THROUGH FRIDAY/
FEW CHANGES TO OVERALL LONG TERM WITH OVERALL PATTERN STILL IN SOME
DISARRAY IN HANDLING OF PHASING OF NORTHERN AND SOUTHERN STREAM
SYSTEMS AND INTRUSION OF COLD AIR.
UPPER LEVEL LOW THAT WILL BE RESPONSIBLE FOR THE EARLY WEEKEND
PRECIP WILL LEAVE SOME GENERAL TROUGHINESS BACK INTO THE CENTRAL
PLAINS. HIGH PRESSURE MOVING ACROSS THE NORTHERN PLAINS WILL STALL
OUT THIS REMAINING ENERGY INTO THE FIRST PART OF THE WEEK WHEN
NORTHERN STREAM SYSTEM DIVES SOUTH INTO THE PLAINS. MODELS
CONTINUE TO VARY GREATLY ON HANDLING OF COLD FRONT WHICH WILL MOVE
TOWARDS THE AREA MONDAY NIGHT INTO TUESDAY WITH POTENTIAL FOR
STRONGER PUSH OF COLD AIR TOWARDS THE END OF THE PERIOD.
PRIOR TO THE ARRIVAL OF THE COLD FRONT...ABOVE NORMAL TEMPS WILL BE
ON TAP. AFTERNOON HIGHS BOTH DAYS SHOULD REACH INTO THE 40S WITH
PREV GRID TEMPS FOR MONDAY INCREASED A FEW DEGREES CLOSER TO
GUIDANCE GIVEN WHAT SHOULD BE STRONG MIXING THROUGH AT LEAST 925 MB.
A DRY FROPA LOOKS LIKELY WITH ONLY AN INCREASE IN CLOUD COVER WITH
ITS PASSAGE AS GULF MSTR REMAINS CUT OFF. GFS/GEFS CONTINUE TO POINT
TOWARDS RETURN TO MORE SEASONABLE TEMPS AS ENERGY FROM THE WEST
CONTINUES TO MOVE ACROSS THE AREA TUESDAY INTO WEDS. GFS IS THE
WARMEST BY 12Z FRIDAY WITH 850 MB TEMPS IN THE -3 TO -5 CELSIUS
RANGE WITH GEFS A FEW DEGREES COOLER. 12Z ECMWF HAS COME BACK AROUND
TO LARGE UPPER LOW SETTLING ACROSS THE GREAT LAKES WITH CORE OF -20
CELSIUS OR COLDER TEMPS MAKING A RUN FOR THE AREA BY FRIDAY. WHILE
OVERALL TREND HAS BEEN FURTHER SOUTH WITH THE ECMWF...TOO MUCH RUN
TO RUN VARIATION TO LOWER TEMPS SIGNIFICANTLY OR ADD IN POPS. WILL
CONTINUE TO MONITOR TRENDS THROUGH UPCOMING FORECASTS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SHORT TERM...JT
LONG TERM...FISHER
AVIATION...SKIPPER
Hazardous weather outlook, Feb 3, 12:10 PM EST, 14 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1210 PM EST FRI FEB 3 2012
INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001-
002-004-005-015-016-024-025-041715-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1210 PM EST FRI FEB 3 2012 /1110 AM CST FRI FEB 3 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA...SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS
OF SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Winter Weather, Paulding
- When
- February 4, 3:00 AM EST to 10:00 AM EST
- Where
- Paulding forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.117, -84.580 (the zone’s center; the record gives no point)
Heavy wet snow, mixed with sleet and rain, fell during the morning hours. Visibilities were reduced to less than a half of a mile at times. Snowfall totals across the county ranged between 3 and 5 inches, with 3.4 inches of total snow accumulation reported at Paulding. There were reports of a few accidents across the region.
Winter Weather, Defiance
- When
- February 4, 3:00 AM EST to 10:00 AM EST
- Where
- Defiance forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.324, -84.490 (the zone’s center; the record gives no point)
Heavy wet snow, mixed with sleet and rain, fell during the morning hours. Visibilities were reduced to less than a half of a mile at times. Snowfall totals across the county ranged between 2 and 5 inches, with 4.0 inches of total snow accumulation reported at Hicksville. There were reports of a few accidents across the region.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Louisiana, February 4, 2012$20,000 · 54 kt wind · 3 events
- Lightning Strike in Texas, February 4, 2012$20,000 · 1 event
- Heavy Snow in Iowa, February 4, 201210 events
- Winter Storm in Iowa, February 4, 20125 events
- Heavy Snow and Winter Weather in Indiana, February 4, 20125 events
- Winter Weather in Missouri, February 4 to 5, 20123 events
- Flooding in Missouri, February 4, 20122 events
- Winter Weather in Kansas, February 4 to 5, 20122 events
- Hail and Heavy Rain in Texas, February 4, 20121 in hail · 2 events
- Flash Flooding in Texas, February 4 to 5, 20122 events
- Marine Thunderstorm Winds in Gulf of Mexico, February 4, 20122 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 356275, 356276.